MAUDE Adverse Event Report: CEPHEID XPERT MRSA/SA BC (US); XPERT MRSA/SA BLOOD CULTURE

CEPHEID XPERT MRSA/SA BC (US); XPERT MRSA/SA BLOOD CULTURE
Catalog Number GXMRSA/SA-BC-10
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case highlights a questionable negative result for s.Aureus by xpert mrsa/sa bc, despite subsequent identification of mssa by maldi-tof ms and other methods.The discrepancies between xpert and the other identification methods employed suggests mutations or deletions in the spa gene which is the target used in the xpert mrsa/sa bc test to identify the presence of s.Aureus.Cepheid has attempted to reach the customer multiple times without success.The determination in this case is a false negative due to mutation/genetic drift.
 
Event or Problem Description
Customer reported discrepant results for sa when testing with xpert mrsa sa/bc and maldi-tof ms as well as other cultures.The customer stated the patient was symptomatic at time of sample collection, did not provide specific symptoms.Customer site procedure is to run maldi-tof ms for rapid identification on samples that do not produce sa positive result on xpert test.Customer site also stated bcid2 and phenotypic results of antimicrobial susceptibility testing indicated mssa.No patient harm was reported, however there was a delay in antimicrobial therapy.

Brand Name
XPERT MRSA/SA BC (US)
Common Device Name
XPERT MRSA/SA BLOOD CULTURE
Manufacturer (Section D)
CEPHEID
904 e caribbean dr
sunnyvale CA 94089
Manufacturer (Section G)
CEPHEID
904 e caribbean dr
sunnyvale CA 94089
Manufacturer Contact
somesh lalithraj
904 e caribbean dr
sunnyvale, CA 94089
4085488951
MDR Report Key23319860
Report Number3004530258-2025-00034
Device Sequence Number4838671
Product Code NQX
UDI-Device Identifier07332940000141
UDI-Public07332940000141
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Catalogue NumberGXMRSA/SA-BC-10
Device Lot Number1001452749
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown